MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross connect access solution was selected for use during a watchman procedure.A perforation, a pericardial effusion and a cardiac tamponade were reported.The procedure was cancelled.While using versacross connect, the physician engaged the septum and visualized on both fluoro and transesophageal echocardiogram (tee) (bicaval biplane angle).Once tenting was confirmed, the radio frequency was given and it was crossed to the left side of the heart.The versacross rf wire was seen in the laa (left atrium appendage), so the physician clocked the versacross rf wire to try and sit in a pulmonary vein.The physician thought he was in the right pulmonary vein and started pushing the dilator and sheath across.At certain point, it was not possible to visualize where the dilator/sheath or versacross rf wire was on echo (due to the patient's anatomy, and to tee imaging issues and communication issues between the implanter and echocardiographer).After a couple minutes of trying to find out where the system was, the echocardiographer checked for effusion and the baseline pericardial effusion was getting bigger.Soon after, the patient's blood pressure dropped, and it was opened a pericardiocentesis tray.After roughly 120 cc's of blood were tapped from the pericardium, the physician pulled the sheath into the right atrium, leaving the versacross rf wire in a safe spot in the la (left atrium).The effusion became worse, and it was needed to tap again.A ct surgeon was called, an a-line was acquired and the patient was receiving blood.The patient went into to tamponade and low ef.One of the nurses started compressions and once the patients heart was able to contract on its own, they took the patient to the operation room but did not need to open the patients chest.The perforation (posterior to the fossa) closed on its own and the pericardial fluid was drained.The patient was extubated that night and stayed over and was discharged after two days.The device is not expected to be returned for analysis (contaminated).The patient had a small fossa with a narrow window to work with.The la was also small and the posterior wall anatomically lays adjacent to the posterior aspect of the fossa.The patient had a baseline trivial effusion around his ventricles prior to the procedure, but the appearance of the effusion during the procedure was significantly greater.The patient was given heparin before the effusion and then reversed heparin when they began pericardial tap.The patient was not under antiplatelet drugs at this time.The versacross rf wire was advanced and pulled back a few times after crossing into the la to try to access one of the pulmonary veins.In the physician's opinion, the perforation occurred at or just after transeptal puncture, but neither the wire nor dilator have contributed to the ae.No device issues were noted.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18660041
Report Number2124215-2024-06353
Device Sequence Number20657456
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexMale